Alert archive / Nebraska / Red Flag Warnings in 2015

Red Flag Warning 19, NWS North Platte, NE

October 13, 20155 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 13, 2015, 3:47 AM CDT for 5 counties in Nebraska. It took effect at Oct 13, 2015, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2015, 3:47 AM CDT (08:47 UTC)
In effect from
Oct 13, 2015, 1:00 PM CDT
Expired
Oct 13, 2015, 6:00 PM CDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3422 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS83 KLBF 130847
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 AM CDT TUE OCT 13 2015

...RED FLAG WARNING NORTH CENTRAL NEBRASKA FOR WINDS AND LOW RELATIVE
HUMIDITY...

.TEMPERATURES WILL RISE INTO THE MID 70S TO LOWER 80S THIS
AFTERNOON OVER WESTERN NEBRASKA. DRY AIR WILL BE DRAWN INTO
WESTERN NEBRASKA WITH WESTERLY WINDS. MINIMUM RELATIVE HUMIDITY
THIS AFTERNOON OVER WESTERN NEBRASKA WILL RANGE FROM 15 50 20
PERCENT.

NEZ209-132300-
/O.NEW.KLBF.FW.W.0019.151013T1800Z-151013T2300Z/
LOUP RIVERS BASIN-
347 AM CDT TUE OCT 13 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH
CENTRAL NEBRASKA FIRE ZONE 209. 

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING.

* AFFECTED AREA...IN NEZ209...FIRE WEATHER ZONE 209 LOUP RIVERS 
  BASIN.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...FIRES THAT DEVELOP MAY BURN QUICKLY OUT OF CONTROL AND
  SHOW EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/LBF
2 follow-up statements
763 
WWUS83 KLBF 131612
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 AM CDT TUE OCT 13 2015

...RED FLAG WARNING FOR NORTH CENTRAL NEBRASKA...

.TEMPERATURES WILL RISE INTO THE MID 70S THIS AFTERNOON ACROSS
NORTH CENTRAL NEBRASKA. THE COMBINATION OF WARM TEMPERATURES AND
DRY AIR WILL PRODUCE VERY LOW RELATIVE HUMIDITY. GUSTY NORTHWEST
WINDS WILL COMBINE WITH THE DRY AIR TO PRODUCE CRITICALLY HIGH
FIRE DANGER.   

NEZ209-132300-
/O.CON.KLBF.FW.W.0019.151013T1800Z-151013T2300Z/
LOUP RIVERS BASIN-
1112 AM CDT TUE OCT 13 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA
FIRE ZONE 209. 

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 209...INCLUDING THE BROKEN
  BOW...BURWELL AND ONEILL AREAS.  

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...FIRES THAT DEVELOP MAY BURN QUICKLY OUT OF CONTROL 
  AND SHOW EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TAYLOR

HTTP://WEATHER.GOV/LBF
733 
WWUS83 KLBF 132252
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT TUE OCT 13 2015

NEZ209-140000-
/O.EXP.KLBF.FW.W.0019.000000T0000Z-151013T2300Z/
LOUP RIVERS BASIN-
552 PM CDT TUE OCT 13 2015

...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL NEBRASKA FIRE ZONE
209...

WITH IMPROVING RELATIVE HUMIDITIES AND DECREASING WINDS...THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 13, 3:33 AM CDT, 14 minutes earlier.

Area forecast discussion, Oct 13, 3:33 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 AM CDT TUE OCT 13 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT TUE OCT 13 2015

HIGH TEMPERATURES TO REBOUND SOME TODAY IN THE WARM SECTOR OF
WYSTEM MOVING ACROSS DAKOTAS THIS MORNING. CLEAR SKIES AND
WESTERLY DOWNSLOPE FLOW INCREASING THROUGH THE AFTERNOON WILL
BRING TEMPERATURES INTO THE LOW 80S SOUTHE AND THE MID 70S NORTH
THIS AFTERNOON. BREEZY NORTH WINDS WITH GUSTS INTO THE MID 20S.
THESE WINDS WILL SPREAD SOUTH ACROSS THE SANDHILLS THROUGH THE
AFTERNOON. DEWPOINTS WILL REMAIN FAIRLY STEADY AROUND 30...SEE
FIRE WEATHER SECTION. CLEAR SKIES AND LIGHT WINDS AGAIN TONIGHT
WITH DEWPOINTS IN THE 30S WILL ONCE AGAIN SEE TEMPERATURES INTHE
30S WITH THE CHANCE FOR FROST TO THE NORTHWEST AGAIN. HAVE LEFT
OUT OF FORECAST FOR NOW WILL LEAVE TO DAY SHIFT FOR FURTHER
EVALUATION.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 333 AM CDT TUE OCT 13 2015

12Z WEDNESDAY AND BEYOND.  TEMPERATURES ARE THE MAIN FORECAST
CHALLENGE THROUGH THE EXTENDED PERIODS.  AMPLIFIED NORTHWEST FLOW
WILL REMAIN ACROSS THE FORECAST AREA INTO THE FIRST PART OF THE
WEEKEND.  THIS WILL PROVIDE FOR A COOLING TREND THROUGH FRIDAY OR
POSSIBLY SATURDAY...BUT THEN READINGS ARE ANTICIPATE TO WARM ONCE
AGAIN SUNDAY IN ADVANCE OF THE NEXT WESTERN CONUS TROUGH.  THE
CURRENT FORECAST CALLS FOR THE WARMEST HIGHS ON WEDNESDAY WHERE MID
70S TO UPPER 80S ARE POSSIBLE...WITH THE COLDEST READINGS COMING
FRIDAY AND/OR POSSIBLY SATURDAY MORNING WHEN SUB FREEZING
TEMPERATURES ARE EXPECTED.  AS THE FORECAST SITS NOW...READINGS IN
THE UPPER 20S ARE LIKELY FRIDAY MORNING...THUS ENDING THE GROWING
SEASON FOR MOST VEGETATION.

THE PROGRESSIVE FLOW WILL HELP USHER WEAK PERIODIC FRONTS ACROSS THE
FORECAST AREA...WITH THE NEXT BACKING ACROSS THE FORECAST AREA
THURSDAY.  HOWEVER MOISTURE FOR PRECIPITATION WILL BE LIMITED AS THE
MOISTURE TRAJECTORY FROM THE GULF IS EFFECTIVELY SHUTDOWN WITH THE
FRONTS.  THE MODELS DO GENERATE SOME ISENTROPIC LIFT LATE IN THE
FORECAST PERIOD...BUT SATURATION DEFICITS ARE GREATER THAN 50MB...SO
PRECIPITATION IS NOT ANTICIPATED UNTIL SUNDAY AT THE EARLIEST...BUT
MORE THAN LIKELY PRECIPITATION WILL HOLD OFF UNTIL EARLY NEXT
WEEK AND AT THAT...IT/LL BE SPOTTY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1120 PM CDT MON OCT 12 2015

WINDS WILL BE DECOUPLED OVERNIGHT WITH A VARIABLE WIND NEAR 5
KNOTS. AT KVTN...WINDS WILL INCREASE BY 18Z AND BE NEAR 31014G23KT
THROUGH THE AFTERNOON HOURS...THEN DECOUPLE NEAR THE END OF THE
TAF PERIOD. AT KLBF NORTHWEST WINDS WILL INCREASE TO 31010G15KT
AFTER 18Z.

&&

.FIRE WEATHER...
ISSUED AT 333 AM CDT TUE OCT 13 2015

CLEAR SKIES...WESTERLY DOWN SLOPE WINDS AND
DEPOINTS IN THE 30S WILL SEE MINIMUM RELATIVE HUMIDITIES FROM 15 TO
20 PERCENT OVER MOST OF WESTERN NEBRASKA THIS AFTERNOON. MAIN AREA
OF CONCERN WILL BE FIRE ZONE 209 WHERE MINIMUM RELATIVE HUMIDITY
CRITERIA ARE 20 PERCENT...DRY FUELS AND INCREASING WESTERLY WINDS
WITH GUSTS INTO THE MID 20S WILL MEET RED FLAG WARNING CRITERIA.
HAVE ISSUED A RED FLAG WARNING FOR THE AFTERNOON PERIODS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS
EVENING FOR NEZ209.

&&

SHORT TERM...POWER
LONG TERM...JACOBS
AVIATION...ROBERG
FIRE WEATHER...POWER
Hazardous weather outlook, Oct 12, 6:03 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT MON OCT 12 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-132315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
603 PM CDT MON OCT 12 2015 /503 PM MDT MON OCT 12 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

PATCHY FROST IS POSSIBLE OVERNIGHT IN THE PLATTE RIVER VALLEY AND
WESTERN SANDHILLS AS LOWS DROP INTO THE LOWER 30S.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY FROST IS POSSIBLE THROUGH MID MORNING TUESDAY IN THE
PLATTE RIVER VALLEY AND WESTERN SANDHILLS.

THURSDAY NIGHT INTO FRIDAY MORNING...WIDESPREAD FROST IS POSSIBLE
ACROSS MOST OF THE REGION AS TEMPERATURES FALL INTO THE UPPER 20S
AND LOWER 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

ROBERG

Nearby

Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.